Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Stopping Mirtazapine

(4 Posts)
Clottedcreamqueen Fri 06-May-16 21:52:14

Has anyone come off Mirtazapine? I've been on 30mg for a little while, but I just can't take the constant hunger. I've been thinking about it for a while and I've decided to stop taking it. Has anyone got any advice on what's the best way to stop? I'm a bit worried about feeling unwell and having to take time off work.

HyacinthBouquetNo1 Sat 07-May-16 10:49:02

Please don't stop suddenly taking it. If you want to come off, you should see your doctor about a weaning off schedule, it takes time and patience to come off.

I am on Mirtazapine and have been for a lot of years, I don't think I will ever come off, I have tried in the past but just crashed and felt absolutely dreadful physically and mentally. (think extreme anxiety, headaches, nausea, anger, suicidal thoughts) I sympathise about the weight gain and hunger, I have put weight on since taking it and am always hungry and craving biscuits and cakes, its hard but I try to limit these things and have a walk to distract me . I am trying at the moment to lose around half a stone. I would be happy with that. I think it is more important that I am in am ok place mentally than a little bit of extra weight.

I think you should see your doc and discuss it first before just stopping them

Graceymac Sat 07-May-16 11:03:43

As Hyacinth says discuss this with your doctor. You will get discontinuation effects if you suddenly stop, it needs to be tapered down slowly. You also need to consider how likely it is you will relapse. Have you had one or multiple episodes of depression? If you have a long history it might be more advisable to change to another antidepressant which doesn't increase your appetite. You should seek professional advice on the best course of action to take.

Lilifer Mon 09-May-16 12:58:47

Do consult your doc about tapering off it gradually but DO come off this drug if you dont like it. There are so many other ones out there that might suit you better and will not leave you craving sugar.

I was on this drug for 6 months and would never touch it again. Citalopram was a much better fit for me.

The hardest part of coming off mirtazepine was that it wrecked my sleep patterns for around 2 months but i persevered and am now back to normal sleep.

Its a horrible drug, the sugar cravings made me feel slightly unhinged and as a person who has never had any weight problems in my life the sudden addition of an extra stone almost overnight just added to my depression.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now